HNN extensions of inverse semigroups with zero

Erzsebet Dombi, N.D. Gilbert

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We study a construction of an HNN extension for inverse semigroups with zero. We prove a normal form for the elements of the universal group of an inverse semigroup that is categorical at zero, and use it to establish structural results for the universal group of an HNN extension. Our main application of the HNN construction is to show that graph inverse semigroups – including the polycyclic monoids – admit HNN decompositions in a natural way, and that this leads to concise presentations for them.
Original languageEnglish
Pages (from-to)25-39
Number of pages15
JournalMathematical Proceedings
Volume142
Issue number1
Early online date12 Feb 2007
DOIs
Publication statusPublished - 2007

    Fingerprint

Keywords

  • inverse semigroups
  • zero
  • HNN extensions

Cite this